[ Inglese] How Can Lung Cancer Patients Manage Skin Side Effects of Tarceva?

Published on

Topics include: Treatments

Tune in as Andrew Schorr and Carol Preston talk with Dr. Scott Antonia and Dr. David Carbone about common side effects with Tarceva, also know as erlotinib. The doctors suggest two options for lung cancer patients affected by Tarceva. The first is to seek topical treatments from their doctor until the side effects diminish on their own, and secondly to lower the dose, which will decrease the side effects. Both options allow Tarceva to effectively fight the lung cancer. Both doctors approach the topic of dietary manipulation of tumors based on alkaline foods that harm cancer. Their contention is all people have an acid level in their blood maintained within a few tenths of a pH unit with no impact from diet.

View more programs featuring , and

Produced in association with and

Transcript

Please remember the opinions expressed on Patient Power are not necessarily the views of our sponsors, contributors, partners or Patient Power. Our discussions are not a substitute for seeking medical advice or care from your own doctor. That’s how you’ll get care that’s most appropriate for you         

Andrew Schorr:

From the Internet, Lorraine from Florida would like more specific information on skin side effects for erlotinib (Tarceva).

Can you provide, that is, for hair and eyebrow? How often do they occur, and how best are they handled?

Dr. Carbone:       

It’s very common for you to have skin side effects from Tarceva. And fortunately, often, they get better if you continue the treatment. It just gets better on its own. There are topical treatments we can use.

Or sometimes, as I said, we reduce the dose to improve the tolerance.  The standard dose of Tarceva is 150 milligrams. But if you are a person that is sensitive to it, I often reduce to 100 or 50, and the tumor is well controlled with fewer side effects. And so the drug is so effective against the tumor, it’s really important to try to treat the side effects rather than stopping the drug.

But it’s also important, since it’s a chronic issue, having this chronic toxicity does wear on you. So try some of the topical or oral therapies your doctor should be able to recommend for the skin side effects.  It will have effects on losing hair and things like that that are a little harder to treat.  But it’s better than progressing lung cancer, that’s for sure. 

Please remember the opinions expressed on Patient Power are not necessarily the views of our sponsors, contributors, partners or Patient Power. Our discussions are not a substitute for seeking medical advice or care from your own doctor. That’s how you’ll get care that’s most appropriate for you

Related Programs

Is Lung Cancer Frequently Misdiagnosed?

Dr. Scott Antonia and Dr. David Carbone discuss the misdiagnoses of lung cancer and the promising effects of immunotherapy.

Published:

Advertisement
Unisciti alla nostra comunità Registrati per eventi Leggi il nostro ultimo blog
Advertisement

Page last updated on November 7, 2015